Happy Little Bush (abeja) wrote in vaginapagina,
Happy Little Bush
abeja
vaginapagina

chronic BV

Hi VP superstars,

For over a year I have suffered from chronic bacterial vaginosis (BV), with an occasional bout of yeast after taking an antibiotic. I've taken Flagyl, Metrogel, Clindamycin, Diflucan, something for cervitis at one point, and some other gel I can't recall the name of. Each time the infection either goes away temporarily and quickly returns or never goes away at all. After taking Metrogel for 10 full days, for example, the BV didn't seem to go away. I then took Clindamycin, and it didn't go away at all.

As a last resort, my most recent gyn (I've seen 4 at this point) wrote a script for boric acid suppositories for BV. I was very hopeful as I'd read that this works for many women and it's relatively cheap to make these yourself if you need them long term. After only two days of inserting the boric acid, though, I have started bleeding (it's not like period blood; it's very fresh, and I have some burning) and feel very raw down there. I am afraid to continue the treatment because of the bleeding, but because of the severity of my infection, I feel like I should. Has anyone had experience with bleeding after boric acid? If so, is this normal? Did you continue? Should I go to the doctor AGAIN? I am very disheartened because I felt like the boric acid was actually working otherwise, and it was truly my last resort. I have taken probiotics, all sorts of supplements, etc. with no luck. Even tried eating and inserting yogurt religiously - no go.

As a side note, even when antibiotics have temporarily "worked" in the past, I continued to experience pain during sex. I have been tested for all STDs, including HPV, and they have all come back negative. But everything feels extremely raw ALL the time, and there's sharp, deep, strong pain upon penetration toward my cervix/bladder. Also, my vagina seems generally swollen and "lumpier" than it used to. My gyno doesn't seem to think this is a big deal, but it's been gong on for months and months. I have been on a low dose of birth control for a while and am wondering if it might be causing vaginal damage (atrophy?) in some way or contributing to the BV....and whether or not to continue the boric acid despite the bleeding???
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 19 comments